MAUDE Adverse Event Report: STRYKER GMBH RECON TISSUE PROTECTION SLEEVE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH RECON TISSUE PROTECTION SLEEVE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510190
Medical Device Problem Codes Failure to Align (2522); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: " the jig missed the recon screw.Trochars got stuck in the jig.Case was extended by roughly an hour.We had to manipulate the trocars many times to get it right but didn't use other instruments".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was found to be fully functional.A device inspection revealed the following: the returned tissue protection sleeves show obvious signs of usage evident by worn off surfaces and scratches.The only significant observation was that the tip of the sleeves was slightly worn out, one more than the other.However, it didn't affect the insertion of the k-wire sleeves in any way.A pre-surgical functional test was performed with the returned devices and some sample devices (k-wire & recon sleeve).It was observed that the k-wire sleeves and the tissue protection could be easily assembled together and with the target device as well without any jamming.The targeting accuracy was also given.The sleeve clamping feature is as intended.Thus, the alleged issue could not be reproduced and could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the issue is deemed to be user related since the alleged issue could not be reproduced.The function of target device along with all the sleeves was given as intended.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: " the jig missed the recon screw.Trochars got stuck in the jig.Case was extended by roughly an hour.We had to manipulate the trocars many times to get it right but didn't use other instruments.".

Brand Name
RECON TISSUE PROTECTION SLEEVE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18044448
Report Number0009610622-2023-00384
Device Sequence Number15328341
Product Code LXH
UDI-Device Identifier07613327368123
UDI-Public07613327368123
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510190
Device Lot NumberKP423345
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown